MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 1.8X115MM 26MM STOP DRILL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TRAUMAONE SYSTEM 1.8X115MM 26MM STOP DRILL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00579, 0001032347-2019-00580.Medical products: traumaone system 1.8x115mm 26mm stop drill, part# 46-1004, lot# 896090.Traumaone system drill, 1.6x115mm 26mm stop, part# 46-1007, lot# 46-1007.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported a drill bit fractured and a drill bit bent during surgery.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The visual inspection of the 46-1004 drill showed the drill was in fact bent to one side.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.For this part (46-1004) and the previous one year (from the notification date) regarding the bending of this drill, there is a complaint rate of 0.08% which is no greater than the occurrence listed in the application fmea.This is the only complaint for 46-1004 lot 896090 regarding the drill bending.The most likely underlying cause of the complaint is the drill experienced force in excess of what it was designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM 1.8X115MM 26MM STOP DRILL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9521174
Report Number0001032347-2019-00579
Device Sequence Number11533038
Product Code HBE
UDI-Device Identifier00841036128029
UDI-Public00841036128029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number46-1004
Device Lot Number896090
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1